MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE
Model Number 00584102408
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure the articular surface provisional sz 4 8mm cracked on the corner.This happened during use inside the patient.No delay.S&n back up device was available to complete the procedure.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: additional information in d10.Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirms a piece of the corner of the device broke off.Both pieces were returned for evaluation.The device shows extreme signs of wear/usage.The device was manufactured in 2016.A medical investigation was conducted and this case reports the corner of the trial insert cracked while inside the patient.Per complaint details, the procedure was completed using a backup device, with further complications.A photo of the device confirms the cracked corner.Therefore, since no patient harm is alleged, no further assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files found that the reported failure was documented appropriately.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 4 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10446453
Report Number1020279-2020-04175
Device Sequence Number3870987
Product Code HWT
UDI-Device Identifier00885556619506
UDI-Public00885556619506
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102408
Device Catalogue Number00584102408
Device Lot Number63299216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date11/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;